Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 22, NWS New Orleans, LA

April 6, 2005Lafourche Parish, Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 9:48 AM CDT for Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 9:48 AM CDT (14:48 UTC)
Expired
Apr 6, 2005, 10:15 AM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Lafourche Parish, LA, Saint Charles Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 2:55 AM CDTTornado WatchSPC7 hr
Apr 6, 7:00 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 061449
TORLIX
LAC057-089-061515-
/O.NEW.KLIX.TO.W.0022.050406T1448Z-050406T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 AM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...LAROSE...CUT OFF
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA

* UNTIL 1015 AM CDT

* AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAROSE...
  MOVING NORTHEAST AT 40 MPH.


IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.


A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2961 9054 2950 9038 2959 9017 2982 9020
      2993 9029

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:00 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 6, 7:00 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005

TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.

.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  65  72  55 /  80  30  10  10
BTR  78  65  72  55 /  80  30  00  10
MSY  76  67  76  60 /  80  30  00  00
GPT  72  68  72  63 /  90  50  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
     FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
     FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
     WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
     TONIGHT.

&&

17
Hazardous weather outlook, Apr 6, 6:00 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT WED APR 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
600 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 10 AM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THUNDERSTORMS WILL BE DEVELOPING IN ADVANCE OF AN APPROACHING COLD
FRONT TODAY INCREASING IN COVERAGE AND INTENSITY THROUGH THE
MORNING. SOME STORMS MAY BE SEVERE TODAY WITH THE PRIMARY HAZARDS
BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL...
HEAVY AND PERSISTENT RAINS ARE EXPECTED TO DEVELOP IN THE EARLY
MORNING HOURS AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST DURING
THE AFTERNOON. GENERALLY THREE TO FIVE INCHES OF RAINFALL CAN BE
EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES
POSSIBLE IF STORMS TRACK OVER THE SAME AREAS DURING THE DAY. THE
PRIMARY TIME OF CONCERN IS BETWEEN 6 AM AND 6 PM TODAY.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.

17

In the hours before

Local storm report, Apr 6, 8:55 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TORNADO          N OSYKA                 31.01N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            TORNADO TOUCHDOWN BETWEEN OSYKA AND PROGRESS.

&&

LB
Local storm report, Apr 6, 8:58 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TORNADO          10 E MCCOMB             31.24N 90.30W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            10 EAST MCCOMB NEAR HIGHWAY 98...DEBRIS FALLING FROM THE
            SKY.

&&

LB
Local storm report, Apr 6, 9:05 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
905 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     TORNADO          SALEM                   31.23N 90.12W
04/06/2005                   WALTHALL           MS   EMERGENCY MNGR

            THREE TORNADOES TOUCHDOWNS IN NORTHERN PORTION OF COUNTY.
            ONE PERSON TRAPPED IN A HOUSE. ONE PERSON TRAPPED IN CAR.

&&

LB
Local storm report, Apr 6, 9:08 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TORNADO          5 N ROSELAND            30.84N 90.51W
04/06/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            FUNNEL CLOUD ABOUT TO TOUCH GROUND.

&&

LB
Local storm report, Apr 6, 9:09 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TORNADO          MCCOMB                  31.25N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTEN AT PIKE CO AIRPORT.

&&

LB
Local storm report, Apr 6, 9:48 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             NW SUMMIT               31.28N 90.47W
04/06/2005  0.25 INCH        PIKE               MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL NORTHWEST OF SUMMIT.

&&

LB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:58 AM CDTTornado WarningLIXSaint Helena, Tangipahoa62 min
Apr 6, 7:54 AM CDTTornado WarningLIXTangipahoa66 min
Apr 6, 8:02 AM CDTTornado WarningLIXLivingston, Saint Helena58 min
Apr 6, 8:13 AM CDTSevere Thunderstorm WarningLIXPointe Coupee47 min
Apr 6, 8:24 AM CDTTornado WarningLIXAscension, Livingston, Saint James36 min
Apr 6, 8:35 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne25 min
Apr 6, 8:58 AM CDTTornado WarningLIXTangipahoa, Washington32 min
Apr 6, 9:03 AM CDTTornado WarningLIXLivingston, Tangipahoa27 min
Apr 6, 9:32 AM CDTTornado WarningLIXTangipahoa, Washington28 min
Apr 6, 9:41 AM CDTTornado WarningLIXJefferson, Saint Charles34 min
Apr 6, 9:48 AM CDTSpecial Marine WarningLIX42 min
Apr 6, 9:51 AM CDTSevere Thunderstorm WarningLIXOrleans39 min
Apr 6, 9:53 AM CDTTornado WarningLIXOrleans, Saint Bernard37 min
Apr 6, 10:00 AM CDTTornado WarningLIXJefferson, Lafourche, Plaquemines30 min
Apr 6, 10:05 AM CDTTornado WarningLIXSaint Tammany25 min
Apr 6, 10:25 AM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard35 min
Apr 6, 10:27 AM CDTSevere Thunderstorm WarningLIXSaint Tammany63 min
Apr 6, 10:32 AM CDTSpecial Marine WarningLIX88 min
Apr 6, 10:55 AM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard50 min
Apr 6, 11:00 AM CDTTornado WarningLIXJefferson, Plaquemines45 min
Apr 6, 11:20 AM CDTSpecial Marine WarningLIX115 min
Apr 6, 11:32 AM CDTTornado WarningLIXSaint Bernard43 min
Apr 6, 11:41 AM CDTTornado WarningLIXPlaquemines, Saint Bernard49 min
Apr 6, 11:49 AM CDTTornado WarningLIXJefferson, Lafourche41 min
Apr 6, 12:00 PM CDTSpecial Marine WarningLIX60 min
Apr 6, 12:13 PM CDTSpecial Marine WarningLIX2 hr
Apr 6, 12:20 PM CDTTornado WarningLIXJefferson, Lafourche, Plaquemines40 min
Apr 6, 12:32 PM CDTSpecial Marine WarningLIX118 min
Apr 6, 12:44 PM CDTTornado WarningLIXTerrebonne46 min
Apr 6, 12:54 PM CDTTornado WarningLIXPlaquemines, Saint Bernard51 min
Apr 6, 1:15 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines30 min
Apr 6, 1:26 PM CDTTornado WarningLIXTerrebonne34 min
Apr 6, 1:36 PM CDTTornado WarningLIXPlaquemines, Saint Bernard39 min
Apr 6, 1:54 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne51 min
Apr 6, 2:32 PM CDTTornado WarningLIXLafourche28 min
Apr 6, 2:41 PM CDTSpecial Marine WarningLIX2 hr
Apr 6, 2:53 PM CDTTornado WarningLIXJefferson, Plaquemines37 min
Apr 6, 3:22 PM CDTTornado WarningLIXPlaquemines, Saint Bernard38 min
Apr 6, 3:54 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard51 min
Apr 6, 4:41 PM CDTSpecial Marine WarningLIX64 min
Apr 6, 5:47 PM CDTSpecial Marine WarningLIX58 min
Apr 6, 5:52 PM CDTSpecial Marine WarningLIX83 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.